Alert archive / Nebraska / Special Weather Statements in 2022

Special Weather Statement, NWS North Platte, NE

August 2, 2022Boyd County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 2, 2022, 8:49 PM CDT for Boyd County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 8:49 PM CDT (01:49 UTC)
Expired
Aug 2, 2022, 9:30 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
50

County Boyd County, NE

The radar

The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2274 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS83 KLBF 030149
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
849 PM CDT Tue Aug 2 2022
 
NEZ006-007-009-010-030230-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
849 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Rock,
northwestern Holt, east central Keya Paha and western Boyd Counties
through 930 PM CDT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Naper, or 23 miles east of Springview, moving east
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Brocksburg, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Anncar and Mariaville.

This includes the following highways...
 Highway 281 between mile markers 202 and 206, and between mile
markers 213 and 223.
 Highway 12 between mile markers 78 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4271 9864 4278 9938 4296 9940 4300 9912
      4300 9870
TIME...MOT...LOC 0148Z 265DEG 30KT 4288 9929 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:01 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 2, 8:01 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
801 PM CDT Tue Aug 2 2022

.SHORT TERM...(This evening through Wednesday night)
Issued at 217 PM CDT Tue Aug 2 2022

A Heat Advisory remains in effect until 8 pm CDT across portions
of southwest into north central Nebraska. In addition, a Red Flag
Warning remains in effect until 4 am CDT Wednesday for most of
western and north central Nebraska.

A mid and upper level trough will cross the region tonight with a
weak cold front moving through. Isolated to widely scattered high
based showers and thunderstorms are expected across the forecast
area. While subtropical moisture will be ample, soundings showing
a distinct inverted-V profile. This will support gusty winds up
to 50 mph in vicinity of any storms. QPFs are spotty and very
light only up to a few hundredths of an inch. There will also be
the threat for dry lightning this evening, which will pose a
threat for rangeland fires.

A slight cooldown Wednesday behind the front as highs range from 90
to 95. North winds become northeast at 5 to 15 mph. The upper ridge
will remain in place across the Desert Southwest and Four Corners
Region.

Wednesday night, there remains a slight chance for showers or
thunderstorms across the northwest Sandhills, where a southerly low
level jet will exist. Lows in the lower to mid 60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 217 PM CDT Tue Aug 2 2022

Hotter temperatures will return Thursday and Friday as the upper
ridge builds eastward into the Central and Southern Plains. Highs by
Friday should peak in the upper 90s to low 100s. A weak cold front
will drop into southern South Dakota Friday afternoon, and is
forecast to move into western Nebraska Friday night and drop slowly
south into northern Kansas by Sunday. This will bring a chance for
showers and thunderstorms Friday night through Sunday night. Models
differ on location and timing of precipitation. Model consensus is
for best chances Saturday afternoon through Saturday night. This
will also bring a cooldown to highs of 85 to 90 on Sunday, then low
90s Monday and Tuesday. If the upper ridge builds in quicker, as
forecast by the 12Z GFS, then hotter temperatures are possible by
next Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 639 PM CDT Tue Aug 2 2022

Scattered thunderstorms containing gusty winds will gradually end
later this evening. Winds will shift to the northwest overnight
and then remain north to northeast on Wednesday. VFR conditions
are expected to prevail through Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 4 AM CDT /3 AM MDT/ Wednesday for NEZ204-
206-208-210-219.

Heat Advisory until 8 PM CDT this evening for NEZ006>010-026>029-
037-038-059-070-071.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Taylor
Hazardous weather outlook, Aug 2, 8:37 PM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
837 PM CDT Tue Aug 2 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-040145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
837 PM CDT Tue Aug 2 2022 /737 PM MDT Tue Aug 2 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated strong thunderstorms are possible across all of western
and north central Nebraska. The primary severe weather hazard is
damaging wind gusts.

Critical fire weather conditions are likely this evening. The
area of concern is across central and western Nebraska and the
hazard is gusty winds and dry lightning capable of sparking range
fires.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Heat indices near or above 100 degrees are possible across parts
of western and north central Nebraska Friday.

Thunderstorms are possible Friday, Saturday and Sunday. The risk
of severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 2, 4:40 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
340 PM MDT Tue Aug 2 2022

NEZ004-094-022230-
Sheridan NE-Western Cherry NE-
340 PM MDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 430 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordon, Merriman, Clinton, Lone Butte, Irwin, Intersection of Highway
20 and Irwin Road, Shell Lake State Wildlife Management Area, Bayonne
and Intersection of Highway 27 and Mills Road.

This includes the following highways...
 Highway 20 between mile markers 95 and 144.
 Highway 61 between mile markers 222 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 10200 4300 10140 4298 10138 4263 10233
      4279 10245 4301 10201
TIME...MOT...LOC 2140Z 237DEG 26KT 4273 10233

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Taylor
Special weather statement, Aug 2, 5:17 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
517 PM CDT Tue Aug 2 2022

NEZ059-022300-
Lincoln NE-
517 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of eastern Lincoln
County through 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lake Maloney State Recreation Area, or 15 miles
south of North Platte, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area
and Cottonwood Canyon State Wildlife Management Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 185 and 206.
 Highway 83 between mile markers 66 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4074 10061 4091 10079 4127 10047 4110 10026
      4103 10025 4097 10023
TIME...MOT...LOC 2217Z 221DEG 21KT 4092 10066

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Taylor
Special weather statement, Aug 2, 7:39 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
739 PM CDT Tue Aug 2 2022

NEZ005-006-008-094-030130-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
739 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 830 PM
CDT/730 PM MDT/...

At 738 PM CDT/638 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Merritt Reservoir, or 15 miles
southwest of Valentine, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valentine, Highway 97 crossing the Niobrara River, Sparks, Smith
Falls State Park and Schlagel Creek State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 191 and 215.
 Highway 97 between mile markers 117 and 141.
 Highway 83 between mile markers 197 and 217.
 Highway 12 between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 10014 4262 10085 4279 10092 4300 10040
      4300 10026
TIME...MOT...LOC 0038Z 253DEG 33KT 4273 10079

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Aug 2, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
849 PM CDT Tue Aug 2 2022

NEZ006-007-009-010-030230-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
849 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Rock,
northwestern Holt, east central Keya Paha and western Boyd Counties
through 930 PM CDT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Naper, or 23 miles east of Springview, moving east
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Brocksburg, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Anncar and Mariaville.

This includes the following highways...
 Highway 281 between mile markers 202 and 206, and between mile
markers 213 and 223.
 Highway 12 between mile markers 78 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 9864 4278 9938 4296 9940 4300 9912
      4300 9870
TIME...MOT...LOC 0148Z 265DEG 30KT 4288 9929

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Buttler

Nearby

Special Weather Statements in Nebraska, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.